Alert archive / Oklahoma / Flash Flood Warnings in 2023
Flash Flood Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 23, 2023, 10:15 PM CDT for Delaware County, Mayes County, Rogers County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2023, 10:15 PM CDT (03:15 UTC)
- Expired
- Mar 24, 2023, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OK, Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS54 KTSA 240315
FFWTSA
OKC041-097-131-240915-
/O.NEW.KTSA.FF.W.0007.230324T0315Z-230324T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1015 PM CDT Thu Mar 23 2023
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Southeastern Rogers County in northeastern Oklahoma...
* Until 415 AM CDT.
* At 1015 PM CDT, Emergency management reported numerous flooded
roads across Mayes county with showers and thunderstorms ongoing
across the warned area. Between 1 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is already occurring and will
persist into the early morning hours Friday.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Claremore... Jay...
Pryor... Pryor Creek...
Grove... Chouteau...
Inola... Locust Grove...
Salina... Langley...
Adair... Bernice...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Spavinaw State Park... Cherokee State Park...
Chloeta... Rose...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3635 9566 3639 9560 3644 9544 3651 9501
3667 9499 3667 9462 3650 9462 3633 9459
3617 9502 3616 9512 3607 9513 3608 9556
FLASH FLOOD...OBSERVED
$$1 follow-up statement
424
WGUS74 KTSA 240910
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
410 AM CDT Fri Mar 24 2023
OKC041-097-131-240920-
/O.EXP.KTSA.FF.W.0007.000000T0000Z-230324T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-Rogers OK-
410 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 415 AM CDT EARLY THIS MORNING
FOR DELAWARE, MAYES AND SOUTHEASTERN ROGERS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 400 PM CDT Friday for portions
of Arkansas and Oklahoma.
LAT...LON 3635 9566 3639 9560 3644 9544 3651 9501
3667 9499 3667 9462 3650 9462 3633 9459
3617 9502 3616 9512 3607 9513 3608 9556
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 9:39 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 23, 9:39 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
939 PM CDT Thu Mar 23 2023
...New UPDATE...
.UPDATE...
Issued at 935 PM CDT Thu Mar 23 2023
Convection continue to train along the elevated frontal zone while
the sfc front continues a slow progression into SE OK and into
terrain of far NW AR. Storm intensity has temporarily waned with
locally heavy rains the immediate concern. Upstream across central
OK into NW TX there remains severe storms which are expected to
continue eastward into the early morning hours. Severe intensity
may lessen as they become increasingly elevated with the heaviest
rains focusing slightly more southward overnight. Finally by late
tonight into the early day hours on Friday expected renewed storm
development along the advancing cold front across N TX with these
potentially severe storms likely passing across SE OK and into
western AR by late morning or early afternoon. Regardless the
exact evolution, impacts from this storm system will remain in
play through early afternoon Friday across portions of the local
forecast area with potential for flooding and severe weather.
&&
.LONG TERM...
(Friday night through Thursday)
Issued at 211 PM CDT Thu Mar 23 2023
The remainder of the forecast will be largely uneventful and
cooler, especially compared to the recent warmer and more humid
weather. An upper wave will slide by to our north on Sunday and
could bring a few showers near the KS/MO borders. Toward the
middle of next week, southerly winds and moisture returns ahead of
the next storm system. Rain and storm chances will ramp back up
then.
Lacy
&&
.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Thu Mar 23 2023
A cold front stretches across the area this evening and is
currently near a KADH-KMKO-KASG line with widespread showers
and storms generally north of the front. These storms are
impacting the northeast Oklahoma sites and the two sites
in Benton County. VFR conditions continue south of the Boundary.
Condition will worsen through the night as more showers and storms
surge into the region. MVFR to IFR conditions will become common
at all area sites overnight and continue into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 55 39 63 / 80 60 10 10
FSM 61 67 47 69 / 90 100 10 0
MLC 57 65 43 69 / 100 80 10 0
BVO 42 53 35 61 / 50 60 10 10
FYV 55 66 42 65 / 100 100 20 10
BYV 53 63 44 62 / 100 100 30 10
MKO 52 61 42 63 / 90 80 10 0
MIO 45 55 40 58 / 100 70 20 10
F10 50 60 40 64 / 80 70 10 0
HHW 63 71 46 70 / 70 90 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ057-058-060>076.
AR...Flood Watch through Friday evening for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...07
LONG TERM....30
AVIATION...10Hazardous weather outlook, Mar 23, 5:03 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Thu Mar 23 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Thu Mar 23 2023 ...FLOODING AND SEVERE WEATHER THREATS CONTINUE OVERNIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 44 in Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Along and south of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Along and south of Interstate 44. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms are ongoing this afternoon and will persist into the overnight hours as a cold front moves slowly southward. Severe storms will remain possible into the early morning hours on Friday with large hail the primary threat. A risk of tornadoes and locally damaging winds will be present with storms that persist south of the slow moving cold front. Additionally, areas of heavy rainfall have already occurred this afternoon and additional rainfall this evening and overnight will likely produce areas of flash flooding. Rainfall runoff will cause substantial rises on area main stem rivers and river flood warnings are also in effect along the Illinois and Poteau rivers. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm...Heavy Rain...and High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms, producing heavy rainfall, will be ongoing Friday morning, primarily across southeast Oklahoma and into northwest and west central Arkansas. The heavy rains will continue to lead to an increased threat for flash flooding until the rainfall moves out from west to east late in the day. In addition to the continued flooding threat, strong to severe storms may also occur Friday morning and into the afternoon, with areas on the eastern fringes of the forecast area most at risk. Large hail and damaging winds will be the primary severe weather threats. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 23, 6:58 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Thu Mar 23 2023
OKZ064>066-240045-
Okmulgee OK-Okfuskee OK-Creek OK-
658 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of south central Creek,
Okmulgee and Okfuskee Counties through 745 PM CDT...
At 658 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Boley, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Henryetta...
Morris... Beggs...
Boley... Schulter...
Paden... Grayson...
Bearden... Castle...
Clearview... Preston...
Bald Hill... Okmulgee State Park...
Welty... Pharoah...
Mason... Hectorville...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3552 9662 3586 9593 3585 9590 3557 9571
3555 9572 3555 9582 3551 9582 3532 9644
3546 9644 3546 9647 3543 9650 3543 9652
3545 9655 3544 9657 3540 9653 3539 9655
3541 9658 3540 9660 3544 9663
TIME...MOT...LOC 2358Z 237DEG 51KT 3543 9653
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 23, 7:02 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
702 PM CDT Thu Mar 23 2023
OKZ058-062-063-240045-
Delaware OK-Ottawa OK-Mayes OK-
702 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Delaware,
southeastern Ottawa and northeastern Mayes Counties through 745 PM
CDT...
At 702 PM CDT, Doppler radar indicated a strong thunderstorm over
Spavinaw, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Jay... Grove...
Langley... Spavinaw...
Disney... Hoot Owl...
Honey Creek State Park... Spavinaw State Park...
Chloeta... Dodge...
Cayuga... Strang...
Disney Little Blue State Park... Zena...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
&&
LAT...LON 3650 9462 3645 9461 3626 9505 3641 9516
3677 9462
TIME...MOT...LOC 0002Z 238DEG 41KT 3638 9503
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 7:47 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
747 PM CDT Thu Mar 23 2023
OKZ062-066>068-070-240130-
Muskogee OK-Okmulgee OK-Cherokee OK-Mayes OK-Wagoner OK-
747 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of south central Mayes,
Wagoner, west central Cherokee, northeastern Okmulgee and
northwestern Muskogee Counties through 830 PM CDT...
At 747 PM CDT, Doppler radar indicated a strong thunderstorm over
Bald Hill, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Wagoner...
Coweta... Fort Gibson...
Haskell... Morris...
Okay... Hulbert...
Porter... Taft...
Boynton... Tullahassee...
Bald Hill... Stonebluff...
Sequoyah State Park... Redbird...
Jamesville... Eram...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3558 9585 3577 9598 3615 9527 3586 9508
TIME...MOT...LOC 0047Z 238DEG 49KT 3574 9584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 8:32 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Mar 23 2023
ARZ001-OKZ062-063-068-069-240215-
Benton AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
832 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northwestern Benton,
Delaware, southeastern Mayes, northwestern Adair and northern
Cherokee Counties through 915 PM CDT...
At 832 PM CDT, Doppler radar indicated a strong thunderstorm near
Peggs, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bella Vista... Siloam Springs...
Jay... Gentry...
Gravette... Decatur...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Highfill... Oaks...
Springtown... Northwest Arkansas Regional Air...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Maysville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 1100 PM CDT for northwestern Arkansas.
&&
LAT...LON 3650 9462 3650 9441 3628 9429 3596 9519
3604 9522 3604 9521 3607 9521 3608 9523
3620 9528 3658 9462
TIME...MOT...LOC 0132Z 232DEG 54KT 3608 9514
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 9:11 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Thu Mar 23 2023
ARZ001-240300-
Benton AR-
911 PM CDT Thu Mar 23 2023
...A strong thunderstorm will impact portions of northern Benton
County through 1000 PM CDT...
At 911 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Decatur, moving northeast at 45 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Decatur... Garfield...
Gateway... Hiwasse...
Miller... Centerton...
Avoca... Hill Top...
This includes Interstate 49 between mile markers 87 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas.
&&
LAT...LON 3645 9387 3626 9453 3642 9459 3650 9443
3650 9390
TIME...MOT...LOC 0211Z 244DEG 49KT 3636 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 23, 10:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU MAR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD 2 SW INOLA 36.13N 95.53W
03/23/2023 ROGERS OK TRAINED SPOTTER
WATER FLOWING OVER SEVERAL ROADWAYS.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:02 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 7:19 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Mar 23, 7:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 9:21 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 114 min |
| Mar 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Delaware | 113 min |
| Mar 23, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Mar 23, 10:34 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Mar 23, 10:41 PM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 4 hr |
| Mar 24, 6:52 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pushmataha | 4 hr |
| Mar 24, 7:24 AM CDT | Flash Flood Warning | TSA | Adair, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 4 hr |
| Mar 24, 8:40 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 9 hr |
| Mar 24, 9:56 AM CDT | River Flood Warning | TSA | LeFlore | 35 hr |
| Mar 24, 10:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 10:52 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 9 hr |
| Mar 24, 1:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 24, 2:11 PM CDT | River Flood Advisory | TSA | Pushmataha | 9 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.